Alert archive / Virginia / Tornado Warnings in 2011
Tornado Warning 97, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Oct 13, 2011, 6:14 PM EDT for Spotsylvania County, Virginia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2011, 6:14 PM EDT (22:14 UTC)
- Expired
- Oct 13, 2011, 6:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
County Spotsylvania County, VA
The radar
The Sterling radar (KLWX), 101 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 4:28 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 451 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
403
WFUS51 KLWX 132214
TORLWX
VAC177-132245-
/O.NEW.KLWX.TO.W.0097.111013T2214Z-111013T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
614 PM EDT THU OCT 13 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN SPOTSYLVANIA COUNTY IN CENTRAL VIRGINIA...
* UNTIL 645 PM EDT
* AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER
NORTHWESTERN HANOVER COUNTY...OR 14 MILES EAST OF MINERAL...MOVING
NORTH AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
PARTLOW...
SNELL...
SPOTSYLVANIA COURTHOUSE...
SPOTSYLVANIA...
THORNBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3800 7767 3822 7766 3817 7745 3815 7746
3799 7764 3799 7766
TIME...MOT...LOC 2214Z 195DEG 22KT 3797 7765
$$
KRAMAR1 follow-up statement
231 WWUS51 KLWX 132234 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 634 PM EDT THU OCT 13 2011 VAC177-132245- /O.CON.KLWX.TO.W.0097.000000T0000Z-111013T2245Z/ SPOTSYLVANIA VA- 634 PM EDT THU OCT 13 2011 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR SPOTSYLVANIA COUNTY... AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED 6 MILES NORTHWEST OF LADYSMITH...OR 12 MILES WEST OF MILFORD...MOVING NORTH AT 25 MPH. LOCATIONS IMPACTED INCLUDE... SNELL... THORNBURG... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3801 7765 3817 7760 3815 7746 3799 7764 TIME...MOT...LOC 2234Z 196DEG 21KT 3808 7758 $$ KRAMAR
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Oct 13, 5:29 PM EDT, 45 minutes earlier.
Area forecast discussion, Oct 13, 5:29 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
529 PM EDT THU OCT 13 2011
.SYNOPSIS...
HIGH PRESSURE RETURNS FOR THE WEEKEND INTO THE FIRST PART OF THE
WEEK. A COLD FRONT WILL PUSH INTO THE AREA TUESDAY NIGHT. UPPER
LEVEL LOW PRESSURE WILL INFLUENCE THE WEATHER IN THE MID ATLANTIC
WEDNESDAY AND THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A TORNADO WATCH IS IN EFFECT UNTIL 9 PM FOR PORTIONS OF NORTHERN
AND CENTRAL VIRGINIA...THE WASHINGTON AND BALTIMORE METROPOLITAN
AREAS...AND LOWER SOUTHERN MARYLAND. BREAKS IN THE SKY COVER HAS
CAUSED MODERATE AMOUNTS OF INSTABILITY TO DEVELOP AHEAD OF A
STATIONARY BOUNDARY. RAPID CHANGE IN WIND SPEED AND DIRECTION WITH
HEIGHT HAS CAUSED SOME THUNDERSTORMS TO ROTATE. THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING TORNADOES ACROSS THIS AREA. THE PREVIOUS
DISCUSSION FOLLOWS.
CDFNT/H5 TROF AXIS IN THE MISSISSIPPI VLY ATTM. THERE/S ALSO A
STALLED BNDRY CUTTING ACRS THE SRN CWFA. ELY LLVL FLOW BEING OVERRUN
BY WARMER SLY FLOW ALOFT...LEADING TO LOTSA LGT RA AND DZ ACRS THE
CWFA. IN ADDITION...S/WV ENERGY /PVA/ UNDERCUTTING THE BASE OF THE
TROF GENERATING ADDITIONAL SHRA ACTIVITY ACRS WVA AND SSIDE VA.
THERE/S ENUF COINCIDENT UPR LVL DIVGNC AND BINOVC TO PERMIT
INSTBY...AND CONSEQUENTLY TSTMS HV DVLPD IN THAT AREA. MESO ANALYSIS
SUGGESTS THAT CWFA ON THE STBL SIDE /XCPT FOR SRN MD/...SO TSRA SHUD
BE STRATIFYING AS THEY OVERRIDE BNDRY. BUT...ELEVATED THUNDER A
RISK...AND HV KEPT EITHER A SCHC/CHC IN THE GRIDS THRU THE EVNG.
PVA CONTG OVNGT...SO CANT RULE OUT ADDTL SHRA. INSTBY NOT LKLY TO BE
AS GREAT THO. SINCE IT/LL BE CLDY AND WET...TEMPS SHUDNT BE DROPPING
MUCH. USED LAMP AS BASIS FOR MIN-T FCST.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
H5 TROF ATTAINS NEG TILT TMRW...DRIVING CDFNT THRU CWFA AS ADDTL
S/WV IMPULSES/MID LVL SPD MAX ROTATE UNDER THE UPR LOW. NMRS SHRA
XPCTD INVOF FNT...FLLWD BY GUSTY DRYING WNDS. ALTHO INSTBY SHUDNT BE
AS GREAT...SHEAR PROFILES ENUF FOR LCL THUNDER INVOF FNT.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
THE LAST VESTIGES OF RAFL ARE XPCTD TO DEPART NERN MD FRI EVE.
ON SAT...THE COMBO OF A 970 MB LOW OVR ERN ONTARIO AND A 1020
HIGH IN THE OH VLLY WL CREATE A TIGHT PRESSURE GRADIENT BETWEEN
THESE TWO FEATURES WILL RESULT IN BREEZY CONDITIONS. DURING THE
DAY SAT WLY WINDS 15-25 MPH MAY GUST UP TO 35 MPH...PSBLY GUSTING
OVR 40 MPH ON THE RIDGE TOPS OF THE POTOMAC HIGHLANDS - JUST
BLO WIND ADVISORY CRITERIA.
PRES GRAD WILL WEAKEN SAT NGT AND SUN AS HIPRES SETTLES OVER THE
AREA. SUNDAY LOOKS LK A GOOD DAY - ESPECIALLY GOOD TO SEE SINCE
SUN MRNG WL BE THE DEDICATION OF THE MLK MEMORIAL. UNLIKE ON THE
INITIAL 8/28 ATTEMPT WX SHOULD NOT PLAY A FACTOR THIS TIME.
HIPRES MOVES OFF THE SE COAST ERY NEXT WEEK. RETURN FLOW AROUND THE
HIGH WILL DRAW WARM MOIST AIR INTO THE REGION MON AND TUE. I'VE
TAKEN THE TEMPS UP 6-8 DEGS FM PRVS FCST FOR MON AND TUE TO THE
L70S...BUT STILL RMNG BLO MEX GDNC. IF CURRENT GFS COMES TRUE TUE
SHOULD XPRNC GOOD WAA AND U70S COULD BE REACHED.
THE NEXT CD FNT WOULD THEN MOVE INTO THE AREA LATE TUE...BRINGING
THE WARMING TO A SCREACHING HALT. DEEP TROF XPCTD TO FORM OVR THE ERN
U.S. WHICH COULD BRING RASH TO THE ENTIRE AREA WED AND SOME SNSH
TO THE HIGHLANDS WED NGT/THU...BUT THAT'S A LONG TIME AWAY YET.
&&
.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
HV BEEN SUFFERING W/ AOB IFR CONDS TDA. AS OF 19Z...DCA AREA MTRS
JUMPED UP TO VFR. FCSTG CONDS THRU THE EVNG PUSH WL BE CHALLENGING.
CONDS SHUD DETERIORATE AGN AFDK DUE TO LLVL SATURATION. HV LIFR FCST
OVNGT...BASED LARGELY ON LAMP GDNC.
FLOW WL VEER SLY TMRW...PERMITTING IMPVMNT TO MVFR AFTER DAYBREAK
TMRW. THEN CDFNT WL PUSH THRU TERMINALS...SUPPORTING SCT-NMRS SHRA
AND PERHAPS A FEW TSRA. FVRBL MIXING BHD FNT SHUD SUPPORT 20-25 KT
GUSTS IN W/NW FLOW.
ON SAT...STRONG PRESSURE GRADIENT WILL LEAD TO GUSTY WLY WINDS.
SUSTAINED WINDS 15-20 KT MAY GUST TO 30 KT. WINDS WILL RELAX SAT
EVE INTO SUN AS HIPRES SETTLES OVER THE AREA.
VFR CONDITIONS EXPECTED OTHERWISE. COLD FRONT IS PROGGED TO MOVE
THROUGH THE AREA TUESDAY NIGHT.
&&
.MARINE...
ELY FLOW AOB 15 KT TAFTN...VEERING SLY TNGT. SCT-NMRS SHRA XPCTD...
W/ A FEW EVE TSRA PSBL...SPCLY MID BAY-LWR PTMC.
CFP XPCTD TMRW AFTN...WHICH WL SHIFT WNDS TO THE W/NW. A GOOD SURGE
OF DRY AIR WL COME IN BHD...PERMITTING FVRBL MIXING. SCA RAISED FOR
THE AFTN HRS AS 20 KT AVBL W/IN GUSTS.
WATERS WL BE UNDER CYCLONIC FLOW FRI NGT - GUSTS OF U TEENS/L20S
PSBL SO SML CRFT HAS BEEN ISSUED. SOLID SCA CONDITIONS EXPECTED
SAT...WITH GUSTS TO 30 KT POSSIBLE. WINDS SHOULD DROP BELOW SCA
LVLS LATE SAT NGT INTO SUN AS HIPRES BUILDS IN FROM THE SOUTHEAST.
ON TUE WARM AIR ADVCTN SRLY WINDS COULD CREATE SCA CONDS.
&&
.TIDES/COASTAL FLOODING...
WATER LEVELS ARE CURRENTLY RUNNING 1.5-2 FT ABOVE NORMAL VALUES THIS
AFTERNOON. WITH THE PROLONGED EASTERLY FLOW AND FULL MOON...WATER
LEVELS HV REMAINED ELEVATED. THIS PM TIDE CYCLE WL BE THE HIEST OF
THE BUNCH. BASED ON THESE TRENDS AND RECENT REPORTS...HV MADE ADDTL
ADJUSTMENTS TO HEADLINES - WRNGS FOR ALEX/FFX...BALT...AND ANNE
ARUNDEL. ADVY EVERYWHERE ELSE.
MINOR COASTAL FLOODING IS EXPECTED TO CONTINUE UNTIL WINDS SHIFT
TO THE W/NW BEHIND THE COLD FRONT LATER ON FRIDAY. FLD THREAT
SHOULD BE OVR BY SAT MRNG.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD ADVISORY UNTIL 2 AM EDT FRIDAY FOR DCZ001.
MD...COASTAL FLOOD ADVISORY UNTIL 2 AM EDT FRIDAY FOR MDZ007-013-
016>018.
COASTAL FLOOD WARNING UNTIL 2 AM EDT FRIDAY FOR MDZ011-014.
VA...COASTAL FLOOD ADVISORY UNTIL 2 AM EDT FRIDAY FOR VAZ052-055-
057.
COASTAL FLOOD WARNING UNTIL 2 AM EDT FRIDAY FOR VAZ053-054.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 PM FRIDAY TO 7 AM EDT SATURDAY FOR
ANZ530>543.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Oct 13, 5:31 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 531 PM EDT THU OCT 13 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 141000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 531 PM EDT THU OCT 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT FOR THE OUTLOOK AREA UNTIL 9 PM. PLEASE SEE WCNLWX FOR FURTHER DETAILS. A COASTAL FLOOD WARNING IS IN EFFECT THROUGH EARLY FRIDAY MORNING ALONG THE TIDAL POTOMAC IN ALEXANDRIA AND FAIRFAX COUNTY...AND ALONG THE WESTERN SHORE OF THE CHESAPEAKE BAY IN ANNE ARUNDEL AND BALTIMORE COUNTIES. A COASTAL FLOOD ADVISORY IS IN EFFECT THROUGH EARLY FRIDAY MORNING FOR THE REMAINDER OF THE WESTERN SHORE AND TIDAL POTOMAC. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MINOR COASTAL FLOODING IS POSSIBLE ACROSS PORTIONS OF THE UPPER TIDAL POTOMAC AND NORTHERN MARYLAND CHESAPEAKE BAY LATER FRIDAY MORNING WITH THE NEXT HIGH TIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-141000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 531 PM EDT THU OCT 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 9 PM FOR PORTIONS OF NORTHERN AND CENTRAL VIRGINIA EAST OF THE BLUE RIDGE MOUNTAINS. PLEASE SEE WCNLWX FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 13, 5:01 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 501 PM EDT THU OCT 13 2011 VAZ502-132115- SOUTHERN FAUQUIER VA- 501 PM EDT THU OCT 13 2011 ...STRONG THUNDERSTORM TO AFFECT SOUTHERN FAUQUIER COUNTY... AT 501 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MIDLAND...MOVING NORTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE CALVERTON...CASANOVA...BRISTERSBURG... CATLETT AND AUBURN. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. A TORNADO WATCH IS IN EFFECT FOR THE AREA UNTIL 900 PM EDT. && LAT...LON 3874 7767 3860 7756 3850 7772 3858 7779 TIME...MOT...LOC 2101Z 219DEG 23KT 3859 7772 SMZ
Special weather statement, Oct 13, 5:05 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 505 PM EDT THU OCT 13 2011 VAZ051-502-132130- CULPEPER VA-SOUTHERN FAUQUIER VA- 505 PM EDT THU OCT 13 2011 ...STRONG THUNDERSTORM TO AFFECT CULPEPER AND SOUTHERN FAUQUIER COUNTIES... AT 505 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTHEAST OF LOIS...MOVING NORTH AT 20 MPH. LOCATIONS IMPACTED INCLUDE. STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3849 7778 3851 7783 3860 7781 3854 7770 TIME...MOT...LOC 2105Z 195DEG 19KT 3865 7754 KRAMAR
Special weather statement, Oct 13, 5:18 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
518 PM EDT THU OCT 13 2011
MDZ016-VAZ055-057-132130-
KING GEORGE VA-STAFFORD VA-CHARLES MD-
518 PM EDT THU OCT 13 2011
...STRONG THUNDERSTORM TO AFFECT KING GEORGE...STAFFORD AND CHARLES
COUNTIES...
AT 517 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PASSAPATANZY...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE POTOMAC CREEK AND AQUIA CREEK.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. WINDS GUSTING TO 45 MPH ARE POSSIBLE. REMAIN ALERT...AND BE
PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED.
&&
LAT...LON 3824 7736 3830 7745 3844 7732 3834 7726
3835 7717 3838 7712 3836 7722 3839 7726
3848 7728 3853 7724 3842 7706 3840 7712
3838 7710 3841 7704 3823 7730
TIME...MOT...LOC 2117Z 219DEG 25KT 3830 7733
SMZLocal storm report, Oct 13, 5:51 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
551 PM EDT THU OCT 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG CALVERTON 38.63N 77.67W
10/13/2011 FAUQUIER VA NWS EMPLOYEE
TREES DOWN.
&&
EVENT NUMBER LWX1101960
SMZLocal storm report, Oct 13, 5:55 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
555 PM EDT THU OCT 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 2 SE MIDLAND 38.59N 77.70W
10/13/2011 FAUQUIER VA EMERGENCY MNGR
SIGNIFICANT DAMAGE TO A HOME AND BARN ON MIDLAND ROAD.
7 PEOPLE DISPLACED.
&&
EVENT NUMBER LWX1101961
STRONGSpecial weather statement, Oct 13, 6:02 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 602 PM EDT THU OCT 13 2011 MDZ009-VAZ042-053-132230- MONTGOMERY MD-LOUDOUN VA-FAIRFAX VA- 602 PM EDT THU OCT 13 2011 ...STRONG THUNDERSTORM TO AFFECT MONTGOMERY...LOUDOUN AND FAIRFAX COUNTIES... AT 602 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER OAKTON...MOVING NORTH AT 30 MPH. LOCATIONS IMPACTED INCLUDE WOLF TRAP...RESTON...HERNDON...THE AMERICAN LEGION BRIDGE...GREAT FALLS...POTOMAC...LOWES ISLAND...NORTH POTOMAC...GAITHERSBURG AND ROCKVILLE. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3917 7738 3915 7710 3883 7723 3887 7741 TIME...MOT...LOC 2202Z 190DEG 26KT 3890 7732 KRAMAR
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 8:47 PM EDT | Special Weather Statement | LWX | Nelson | 28 min |
| Oct 12, 8:54 PM EDT | Flash Flood Warning | LWX | Albemarle, Nelson | 4 hr |
| Oct 13, 4:13 AM EDT | Special Weather Statement | LWX | Prince William, City of Manassas, City of Manassas Park | 62 min |
| Oct 13, 5:41 AM EDT | River Flood Warning | LWX | Culpeper, Orange | 112 min |
| Oct 13, 3:42 PM EDT | Tornado Warning | LWX | Orange | 33 min |
| Oct 13, 3:59 PM EDT | Special Weather Statement | LWX | Spotsylvania | 11 min |
| Oct 13, 4:00 PM EDT | Tornado Warning | LWX | Culpeper, Orange | 30 min |
| Oct 13, 4:23 PM EDT | Tornado Warning | LWX | Culpeper, Fauquier, Orange | 37 min |
| Oct 13, 4:44 PM EDT | Special Weather Statement | LWX | Prince William | 16 min |
| Oct 13, 4:46 PM EDT | Special Weather Statement | LWX | City of Fredericksburg | 29 min |
| Oct 13, 5:01 PM EDT | Special Weather Statement | LWX | Fauquier | 14 min |
| Oct 13, 5:05 PM EDT | Special Weather Statement | LWX | Culpeper | 25 min |
| Oct 13, 5:07 PM EDT | Tornado Warning | LWX | Fauquier, Prince William, City of Manassas | 23 min |
| Oct 13, 5:18 PM EDT | Special Marine Warning | LWX | 57 min | |
| Oct 13, 5:18 PM EDT | Special Weather Statement | LWX | King George | 12 min |
| Oct 13, 5:28 PM EDT | Tornado Warning | LWX | Fairfax, Prince William, Stafford | 32 min |
| Oct 13, 5:35 PM EDT | Tornado Warning | LWX | Fairfax, City of Fairfax | 25 min |
| Oct 13, 6:02 PM EDT | Special Marine Warning | LWX | 58 min | |
| Oct 13, 6:02 PM EDT | Special Weather Statement | LWX | City of Fairfax | 28 min |
Nearby
Tornado Warnings in Virginia, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.